Side effects

Discussion in 'General Sex Discussion' started by p00shy, Aug 9, 2007.

  1. p00shy

    p00shy New Member

    Joined:
    Jul 24, 2007
    Messages:
    70
    Likes Received:
    0
    Gender:
    Male
    I was wonder, what are the side effect of birth control on women. i hear that it makes their breasts larger but they tend to have acne or something of the sort. anyone know or care to share an experience?
     
  2. Dreama

    Gold Member

    Joined:
    May 16, 2006
    Messages:
    3,890
    Likes Received:
    15
    Gender:
    Female
    Birth control can help women to control their acne...I'm on Bc, but I've not experienced many bad side effects. I don't get long periods anymore, and I don't get cramps, but that helps!

    http://www.epigee.org/guide/medfaq.html

    This could help...
     
  3. Buffalo204

    Buffalo204 Member

    Joined:
    Jul 10, 2007
    Messages:
    607
    Likes Received:
    0
    Gender:
    Male
    Location:
    AZ
    There are a lot of possible side effects and they differ from woman to woman. Also the different types of birth control have different effects also. Have a LONG talk with your Dr. Do not let him/her get away before they answer ALL your questions. Your time is as important as theirs. Insist they give you enough time to understand what you need to know. That is their job.:eyes
     
  4. Bluesy

    Gold Member

    Joined:
    Aug 18, 2006
    Messages:
    3,779
    Likes Received:
    14
    Gender:
    Female
    Everything he said! :tup If one type of BC pill causes SEs, trying another would be worthwhile because they will all react differently with a woman's unique body chemistry. And what works beautifully for one woman will make another terribly ill, and vice versa; you can't predict the effect they'll have. Hormonal birth control can be very tetchy, it's very individual. I absolutely loved Ortho Tri-Cyclen (and am thinking of getting on it again), it cleared up my skin and didn't give me any problems whatsoever.

    Some BC pills will lower libido. Again, it's very individual. As far as the PMS boobie swelling goes, I've never heard of that happening as a result of BC pills...I suppose it's possible, since they're altering your hormone levels, that a woman who never had premenstrual symptoms before could develop them. You'd have to check with a gyn. I've always had boobie swelling, BC pills or no. It fluctuates for me, some months I don't swell at all, others just a little, and, very rarely, I scream in pain whenever I take off my bra :ugh The breasts can become very tender, and, trust me, you don't want to be touched when they're in that state :p The size difference is very modest, though a bra with fuller cups comes in handy for me on occasion. The swelling lasts anywhere from a few days to a bit over a week for me.
     
  5. nitecap

    nitecap New Member

    Joined:
    Jul 23, 2007
    Messages:
    12
    Likes Received:
    0
    Gender:
    Male
    Location:
    midwest USA
    If the dosage is too high it can certainly increse the size of breasts.
     
  6. Stormy

    Stormy New Member

    Joined:
    Mar 9, 2007
    Messages:
    282
    Likes Received:
    6
    Gender:
    Female
    Location:
    U.K.
    The only problem I had with oral contraceptives was migraines. But that can be helped by avoiding the combi pill and taking the low dose progesterone-only variety. However you may want to back that up with another barrier method of contraception, just to be safe. OCs have come a long way over the past 20 years. Talk to your doctor about it.
     
  7. Puss_in_boots

    Puss_in_boots Adminatrix
    Gold Member

    Joined:
    Apr 19, 2006
    Messages:
    6,443
    Likes Received:
    13
    Gender:
    Female
    Oh how I wish my BC pills made my boobs swell. Although, one of the side effects of the pill is moderate weight gain, and that would naturally make the boobs bigger...along with everything else. :p Some of the side effects I've experienced on my BC pill (Trinonetta) include: weight gain, abdominal cramps, and migraine headaches. Some of the more dangerous side effects can include stroke and blood clots in the legs.
     
  8. emerlyj

    emerlyj New Member

    Joined:
    Jan 16, 2007
    Messages:
    551
    Likes Received:
    6
    Gender:
    Female
    Location:
    Wales
    I have been on the pill for about 3 years now and personally have not experienced any side effects on my current brand although i did get spotting through packets on two brands i tried.
     
  9. 123321

    123321 New Member

    Joined:
    Jul 30, 2007
    Messages:
    20
    Likes Received:
    0
    Gender:
    Male
    Location:
    UK
    My gf had big problems with acne whilst on the pill, she had to stop taking it in the end.
     
  10. Barbwire

    Gold Member

    Joined:
    Jan 20, 2007
    Messages:
    9,789
    Likes Received:
    174
    Gender:
    Female
    I was on the pill for years and didn't suffer any side effects, except a bit of weight gain. I was off the pill for a decade and just recently went back on it. I have only taken two packs worth, but I noticed that my PMS was much worse both months with excessive tenderness in my breasts and dramatic mood swings. I also felt more bloated and have gained some weight.

     
  11. Darkwing

    Darkwing New Member

    Joined:
    Jul 7, 2007
    Messages:
    27
    Likes Received:
    0
    Gender:
    Male
    birth control affects everyone differently